My Cart

Close

Chemotherapy and Hair Loss

Posted on November 05 2016

You might not think about how important your hair is until you face losing it. If you have cancer and are about to undergo chemotherapy, the chance of hair loss is very real. Both men and women report hair loss as one of the side effects they fear most after being diagnosed with cancer. Pauline, “The Wig Whisperer”, has over 40 years dealing with men and women going through some type of hair loss. Many of the people facing chemotherapy treatments turn to Wig Galaxy first for advice on wig types, wigs and insurance, how to deal with it, and more.

The truth about it is whether you have hair loss from your chemotherapy depends mostly on the type and dose of medication you receive. But whether you can maintain a healthy body image after hair loss depends a lot on your attitude and the support of your friends, family and even co-workers.

We want everyone to keep in mind, chemotherapy drugs are powerful medications that attack rapidly growing cancer cells. Unfortunately, these drugs also attack other rapidly growing cells in your body, including those in your hair roots.

Chemotherapy may cause hair loss all over your body, not just on your scalp. Sometimes the effects of chemotherapy will show loss of hair in your eyelashes, eyebrows, armpits, pubic and other parts of the body. Some chemotherapy drugs are more likely than others to cause hair loss, and different doses can cause anything from a mere thinning to complete baldness.

Talk to your doctor or nurse about the medication you'll be taking. Your doctor or nurse can tell you what to expect.

Please don’t think the baldness is forever, most of the time hair loss from chemotherapy is temporary. You can expect to regrow your hair three to six months after your treatment ends. Since most women are embarrassed by the hair loss and does not want to be seen in public, the best alternative are wigs.